Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Tulsa, OK

April 10, 2004Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2004, 8:09 AM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 8:09 AM CDT (13:09 UTC)
Expired
Apr 10, 2004, 9:00 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Latimer County, OK, LeFlore County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 101309
SVRTUL
OKC077-079-101400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
808 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 900 AM CDT

* AT 808 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
  A LINE EXTENDING FROM 16 MILES NORTHWEST OF BOKOSHE TO 11 MILES
  NORTH OF RED OAK TO 7 MILES NORTHWEST OF BENGAL...MOVING EAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BENGAL...RED
  OAK...POTEAU...HEAVENER...FANSHAWE...HOWE...WISTER...CAMERON...
  PANAMA...BOKOSHE...SPIRO AND POCOLA.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3480 9526 3506 9513 3506 9492 3521 9492
          3520 9482 3539 9480 3531 9463 3532 9451
          3508 9445 3471 9450

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:08 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 10, 8:08 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA...MESOSCALE UPDATE
808 AM CDT SAT APR 10 2004

CONVECTIVE CELLS HAVE ORGANIZED INTO A SHORT LINE ACROSS HASKELL AND
LATIMER COUNTIES.  A ROTATING COMMA HEAD EVOLVED EARLIER IN MCINTOSH
COUNTY AS THE CONVECTION INTENSIFIED.  HIGH RESOLUTION VILS SHOW AN
INTENSE CORE MOVING THROUGH HASKELL COUNTY...WITH BOTH A WIND AND
HAIL THEAT.

THIS LINE OF STORMS WILL POSE A SEVERE THREAT FOR THE NEXT 1 TO 2
HOURS AS IT MOVES TOWARD WESTERN ARKANSAS.  AT THIS TIME WE PLAN TO
CONTINUE WARNINGS EASTWARD FOR AT LEAST THE NEXT TIER OF COUNTIES.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Apr 10, 7:43 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
743 AM CDT SAT APR 10 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
743 AM CDT SAT APR 10 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
A CLUSTER OF THUNDERSTORMS WILL TRACK ACROSS SOUTHEAST OKLAHOMA AND
INTO WESTERN ARKANSAS THIS MORNING.  ENOUGH ELEVATED INSTABILITY
EXISTS FOR SOME SEVERE WEATHER POTENTIAL.  WINDS TO 60 MPH AND
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THE STRONGER CELLS.  THE
STRONGEST STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 40...WITH
THE GREATEST CHANCE FOR A SEVERE STORM IN HASKELL...LATIMER...
PITTSBURG AND LE FLORE COUNTIES.  THE SEVERE WEATHER THREAT WILL
LIKELY BE OVER BY LATE MORNING.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS SHOULD BE READY FOR ACTIVATION IF A WARNING IS
ISSUED IN YOUR AREA.  SEE SHORT TERM FORECASTS FOR DETAILS
CONCERNING THE PROGRESS OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA/SEVERE CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Apr 10, 4:04 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT SAT APR 10 2004

OKZ075-076-101000-
LATIMER OK-LE FLORE OK-
404 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE AND LATIMER

AT 404 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BENGAL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE AND WISTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 7:27 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT SAT APR 10 2004

OKZ070-071-073-074-101330-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
727 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH...HASKELL AND EASTERN PITTSBURG

AT 727 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF ONAPA TO 5 MILES NORTHWEST
OF ENTERPRISE TO BLOCKER...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO 40
MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:20 PM CDTSevere Thunderstorm WarningTSAChoctaw55 min
Apr 9, 10:04 PM CDTSevere Thunderstorm WarningTSAChoctaw56 min
Apr 10, 4:17 AM CDTSevere Thunderstorm WarningTSALeFlore43 min
Apr 10, 7:33 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.